MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. VISERA TRACHEAL INTUBATION VIDEOSCOPE

AIZU OLYMPUS CO., LTD. VISERA TRACHEAL INTUBATION VIDEOSCOPE
Model Number LF-V
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported the tracheal intubation videoscope had black debris in the endotracheal tube.The issue occurred during a therapeutic pre-surgical bronchoscopy by anesthesiologist, while the device was inside the patient.There was a procedural delay of less than 30 minutes under sedation.The procedure was completed using an olympus back-up device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: b5, d9, g3, h2,h3, h4, h6, h11 the device was returned to olympus for inspection and the reported failure was confirmed.A definitive root cause could not be identified.Based on the results of the investigation, it is likely the following led to the malfunction: the black debris was a-rubber (bending section cover) adhesive that broke off from the distal end.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
No additional information received from customer.

Brand Name
VISERA TRACHEAL INTUBATION VIDEOSCOPE
Common Device Name
TRACHEAL INTUBATION VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA   965-8520
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21032438
Report Number9610595-2024-40852
Device Sequence Number4120496
Product Code EOQ
UDI-Device Identifier04953170340246
UDI-Public04953170340246
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K221631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLF-V
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2024
Supplement Date Received by Manufacturer01/09/2025
Initial Report FDA Received Date12/29/2024
Supplement Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2006
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown